• Debra Debra
    June 05, 2009
    What happens, side effects, when you stop taking Arimidex after 5 years?
    Debra Debra
    June 05, 2009

    I was diagnosed with early stage breast cancer, I was 40 years old, this was in 2003.  I had a lumpectomy, 2 rounds of chemo and 40 days of radiation, the tumor was aprox. 3 cm, larger than they thought so this was the course of treatment.  I've been taking Arimidex for 5 years as well as Zolodex to keep me in menopause.  I'm now wondering what will happen when all this wears off.  I am cancer free with no re-ocurrance. 

     

    My doctor was not sure what would happen when the meds wear off.  My last Zolodex shot was May 19, 2009.  My last dose of Arimidex was June 1, 2009.

    READ MORE

FROM OUR EXPERTS

  • PJ Hamel
    Health Guide
    June 06, 2009
    PJ Hamel
    Health Guide
    June 06, 2009

    Debra, if your doctor isn't sure what will happen, I'd guess no one can be sure what will happen. Arimidex is still so new, they really don't have data on the long-term effects, both during the course of treatment, and afterwards. My guess: As for the Zoladex - you may get your period back, you may not. Arimidex - if you had any joint pain or other side effects, hopefully they'll now fade away. In addition, you'll stop the bone density loss you were probably undergoing, courtesy of the Arimidex. Other than that, it's wait and see... Good luck to you - PJH


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.